Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 155, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Oct 1, 2009, 9:13 PM CDT for Williamson County, Texas. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 1, 2009, 9:13 PM CDT (02:13 UTC)
- Expired
- Oct 1, 2009, 9:39 PM CDT
- In force
- 26 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
County Williamson County, TX
The radar
The Ft Hood radar (KGRK), 2 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 1, 9:15 PM CDT | TSTM WND DMG | 5 E Jarrell, TX | LARGE TREE LIMBS WERE BLOWN DOWN NEAR SCHWERTNER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.2 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 411 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1408 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 020213
SVREWX
TXC491-020300-
/O.NEW.KEWX.SV.W.0155.091002T0213Z-091002T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
913 PM CDT THU OCT 1 2009
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN WILLIAMSON COUNTY...
* UNTIL 1000 PM CDT.
* AT 911 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR JARRELL...
OR 8 MILES NORTHWEST OF GRANGER...AND MOVING SOUTHEAST AT 25 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE WEIR...BARTLETT...GRANGER
DAM...TAYLOR AND THRALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3077 9732 3074 9726 3064 9722 3044 9731
3067 9769 3087 9760
TIME...MOT...LOC 0214Z 309DEG 22KT 3076 9754
$$1 follow-up statement
000
WWUS54 KEWX 020239
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
939 PM CDT THU OCT 1 2009
TXC491-020249-
/O.CAN.KEWX.SV.W.0155.000000T0000Z-091002T0300Z/
WILLIAMSON TX-
939 PM CDT THU OCT 1 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WILLIAMSON COUNTY IS
CANCELLED...
THE STORM HAS WEAKENED AND THE WARNING IS CANCELLED. HOWEVER GUSTY
WINDS TO 30 MPH ARE STILL POSSIBLE.
LAT...LON 3077 9732 3074 9726 3064 9722 3044 9731
3067 9769 3087 9760
TIME...MOT...LOC 0239Z 309DEG 22KT 3066 9740
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 1, 7:01 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Oct 1, 7:01 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 701 PM CDT THU OCT 1 2009 .AVIATION... COLD FRONT EXTENDING ALONG A LINE FROM DALLAS FORT WORTH TO JUNCTION TO NEAR FORT STOCKTON WILL CONTINUE SOUTHWARD AROUND 20 TO 25 KTS. FRONT WILL PUSH TO NEAR A SHREVEPORT..AUSTIN..ROCKSPRINGS LINE BY 06Z. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE FRONT THROUGH THE EVENING AND INTO THE OVERNIGHT HOURS. SCATTERED SHOWERS AND STORMS WILL CONTINUE BEHIND THE FRONT OVER MUCH OF SOUTH CENTRAL TEXAS DURING THE OVERNIGHT HOURS. I-35 CORRIDOR TERMINALS VFR CLOUDS AOA 10 THSD FEET AGL BECOMING AFTER 03Z MVFR CIGS DEVELOPING WITH SCATTERED THUNDERSTORMS LOCALLY LOWERING CONDITIONS. AFTER 13Z VFR CONDITIONS. SOUTH TO SOUTHEAST WINDS 5 TO 10 KTS BECOMING NORTH AND NORTHEAST WINDS NEAR 10 KTS AROUND MIDNIGHT. KDRT TERMINAL VFR CONDITIONS WITH CLOUDS GENERALLY AOA 10 THSD FEET AGL. LIGHT SOUTHEAST WINDS BECOMING NORTHEAST 5 TO 10 KTS AFTER 07Z AND SOUTHEAST 5 TO 10 KTS AFTER 14Z. && .PREV DISCUSSION... /ISSUED 354 PM CDT THU OCT 1 2009/ DISCUSSION... PWATS WERE ON THE INCREASE AT 12Z (2.1 INCHES AT KDRT) WITH A PACIFIC MOISTURE TAP NOTED IN THE WATER VAPOR SATELLITE IMAGERY. THE COLD FRONT IS CURRENTLY ALONG A MINERAL WELLS TO DRYDEN LINE AND WILL INTERACT WITH THE MOISTURE OVER OUR AREA THIS EVENING AND OVERNIGHT TO PRODUCE SHOWERS AND THUNDERSTORMS. THE BEST CHANCES WILL BE ALONG AND NORTH OF HIGHWAY 71...WHERE A FEW STORMS MAY BECOME SEVERE PRIOR TO MIDNIGHT. BY 7AM FRIDAY MORNING...THE FRONT WILL BE SOUTH OF OUR AREA...WITH CHANCES FOR PRECIP CONFINED TO OUR SOUTHERN-MOST COUNTIES THROUGH FRIDAY AFTERNOON. PRECIP CHANCES WILL BE ON THE INCREASE OVER THE WEEKEND ALONG WITH THE POTENTIAL FOR LOCALLY HEAVY RAINFALL. THE 12Z GFS40 SHOWS PWATS INCREASING TO WELL OVER 2 INCHES...ACTUALLY UP TO 2.3 INCHES OVER SOME OF OUR SOUTHERN COUNTIES BY 00Z SUNDAY. THIS IS WELL OVER TWO STANDARD DEVIATIONS ABOVE NORMAL FOR THIS TIME OF YEAR...WHICH IS A GOOD INDICATOR OF HEAVY RAINFALL. THE MENTIONED PACIFIC MOISTURE TAP IS ASSOCIATED WITH NEWLY FORMED TROPICAL STORM OLAF IN THE EASTERN PACIFIC. ALTHOUGH THIS TROPICAL STORM IS FORECAST TO DECAY BEYOND 24H...THE MOISTURE ASSOCIATED WITH IT WILL CONTINUE TO STREAM ACROSS NORTHERN MEXICO INTO OUR AREA...HENCE THE MODEL FORECAST INCREASE IN PWATS. IN ADDITION...THE CIRCULATION CENTER IS FORECAST TO MOVE ACROSS MEXICO INTO OUR AREA LATE IN THE WEEKEND...WHICH WILL HAVE A SIMILAR EFFECT AS A SHORTWAVE TROUGH AND ENHANCE CONVECTION. AT THIS TIME...WELL STICK WITH THE PREVIOUS QPF OF 1-3 INCHES OVER THE WEEKEND WITH LOCALLY HIGHER AMOUNTS. HOWEVER...THIS WILL NEED TO BE MONITORED CLOSELY WITH THE POTENTIAL FOR HIGHER AMOUNTS AND ASSOCIATED FLASH FLOODING. THE SUBTROPICAL HIGH IS FORECAST TO BUILD OVER THE GULF EARLY NEXT WEEK AS A POTENT UPPER LOW DROPS DOWN INTO SOCAL AND BEGINS AN EASTWARD JOG INTO THE DESERT SOUTHWEST. THIS PATTERN WILL ALLOW FOR A CONTINUED STRONG GULF MOISTURE INFLUENCE ON OUR FORECAST. LATER NEXT WEEK...A COLD FRONT IS FORECAST TO PUSH INTO OUR AREA AS THE UPPER LOW CONTINUES SLOWLY EASTWARD...ALLOWING PRECIP CHANCES TO RAMP-UP ONCE AGAIN. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 62 81 62 77 69 / 60 - 20 70 60 AUSTIN BERGSTROM INTL AIRPORT 63 80 62 76 70 / 60 10 20 70 60 NEW BRAUNFELS MUNI AIRPORT 64 83 65 77 71 / 50 10 20 70 60 BURNET MUNI AIRPORT 61 81 61 75 67 / 40 - 20 60 50 DEL RIO INTL AIRPORT 68 88 72 85 73 / 10 - 20 60 50 GEORGETOWN MUNI AIRPORT 61 80 61 77 68 / 50 - 20 60 60 HONDO MUNI AIRPORT 67 85 68 81 72 / 30 - 20 60 60 SAN MARCOS MUNI AIRPORT 64 81 64 78 71 / 50 10 20 70 60 LA GRANGE - FAYETTE REGIONAL 68 83 65 78 73 / 70 20 20 70 60 SAN ANTONIO INTL AIRPORT 67 85 67 80 71 / 40 10 20 60 60 STINSON MUNI AIRPORT 69 84 68 81 72 / 40 10 20 60 60 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 01/02
Hazardous weather outlook, Oct 1, 3:09 PM CDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 309 PM CDT THU OCT 1 2009 TXZ171>173-183>194-202>209-217>225-228-022015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 309 PM CDT THU OCT 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT THAT WILL MOVE SOUTHWARD INTO THE NORTHEASTERN HILL COUNTRY AND ESCARPMENT TONIGHT. THERE IS A SLIGHT RISK OF THESE STORMS BECOMING SEVERE WITH DAMAGING WINDS BEING THE MAIN THREAT. .DAYS TWO THROUGH FIVE...FRIDAY THROUGH MONDAY... LATE SATURDAY INTO SUNDAY THERE WILL BE THE POTENTIAL FOR HEAVY RAIN WITH AMOUNTS GENERALLY 1-3 INCHES WITH LOCALLY HIGHER AMOUNTS. .DAYS SIX AND SEVEN...TUESDAY AND WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Oct 1, 8:00 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 800 PM CDT THU OCT 1 2009 TXZ171-172-020200- BURNET-LLANO- 800 PM CDT THU OCT 1 2009 ...STRONG THUNDERSTORMS WERE APPROACHING NORTHERN BURNET AND EXTREME NORTHEAST LLANO COUNTIES... AT 754 PM CDT...NWS METEOROLOGISTS ARE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF LAMPASAS TO CHAPPEL... MOVING SOUTHEAST AT 20 MPH INTO NORTHERN BURNET COUNTY. PEOPLE IN NORTHEASTERN LLANO AND NORTHERN BURNET COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...TOW...BUCHANAN DAM...LAKE VICTOR AND SUNNYLANE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.
Local storm report, Oct 1, 8:39 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
839 PM CDT THU OCT 01 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0833 PM HAIL 9 N BRIGGS 31.00N 97.92W
10/01/2009 E0.75 INCH BURNET TX TRAINED SPOTTER
NEAR OAKALLA
0833 PM TSTM WND GST 9 N BRIGGS 31.00N 97.92W
10/01/2009 E50 MPH BURNET TX TRAINED SPOTTER
NEAR OAKALLA
&&
EVENT NUMBER EWX0900106
EVENT NUMBER EWX0900107
JPBLocal storm report, Oct 1, 8:44 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
844 PM CDT THU OCT 01 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND GST FLORENCE 30.84N 97.79W
10/01/2009 M80 MPH WILLIAMSON TX AMATEUR RADIO
SOME DAMAGE REPORTED. EXTENT UNKNOWN
&&
EVENT NUMBER EWX0900108
JPBLocal storm report, Oct 1, 9:05 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
905 PM CDT THU OCT 01 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0859 PM HAIL BURNET 30.76N 98.23W
10/01/2009 E0.75 INCH BURNET TX CO-OP OBSERVER
&&
EVENT NUMBER EWX0900109
JPBLocal storm report, Oct 1, 9:09 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
909 PM CDT THU OCT 01 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0903 PM TSTM WND GST BURNET 30.76N 98.23W
10/01/2009 M52 MPH BURNET TX ASOS
&&
EVENT NUMBER EWX0900110
JPBLocal storm report, Oct 1, 9:11 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
911 PM CDT THU OCT 01 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0839 PM TSTM WND GST FLORENCE 30.84N 97.79W
10/01/2009 M62 MPH WILLIAMSON TX FIRE DEPT/RESCUE
FIRE STATION
&&
EVENT NUMBER EWX0900111
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 8:16 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 44 min |
| Oct 1, 8:33 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Williamson | 42 min |
| Oct 1, 8:49 PM CDT | Severe Thunderstorm Warning | EWX | Kerr | 41 min |
| Oct 1, 9:04 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Travis, Williamson | 41 min |
| Oct 1, 9:42 PM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.